Signs of Tramadol Abuse
As one of the strongest opioid painkillers, lots of men and women believe tramadol isn’t addictive. This false sense of security can lead some people to develop an addiction before realizing it.
Using tramadol without a prescription or carrying it in higher doses, more often or for longer than prescribed are considered abuse of the drug. Mixing tramadol with other substances to boost its consequences is also abuse.
It is important to recognize the symptoms of tramadol abuse as early as possible to avoid an addiction from growing. External indications of tramadol abuse include:
- Pinpoint (very little) students
- Changes in appetite
- Nausea or vomiting
- Seizures (with no history of epilepsy)
- Slurred speech
- Impaired coordination
The hazards of Tramadol
Even when the medication is used correctly and under the supervision of a physician, tramadol users may experience adverse reactions to it, such as nausea and dizziness. Abuse of tramadol makes the drug more dangerous and puts the consumer at risk for severe side effects or overdose.
Taking tramadol in combination with other substances, known as polydrug use, also raises the chance of severe and sometimes deadly side effects.
According to the Substance Abuse and Mental Health Services Administration, the amount of emergency department visits between tramadol abuse or abuse increased roughly 250 percentage from 2005 to 2011.
Symptoms of tramadol abuse could include:
- Nausea and vomiting
- Appetite loss
- Trouble focusing
- Muscle aches
More severe symptoms of tramadol abuse typically happen when higher doses of the medication are taken or if tramadol is taken in combination with another substance. Severe symptoms of tramadol abuse may include seizures and CNS depression.
Another potentially dangerous symptom of tramadol abuse is serotonin syndrome, which is life-threatening if left untreated. It occurs when too much dopamine, a chemical that relays signals in the brain, is generated or stays in the brain. Serotonin syndrome most commonly occurs in patients that take tramadol and antidepressants at exactly the exact same time. Symptoms of serotonin syndrome include:
- Jerky muscles
- Rigid muscles
- Lack of coordination
Recognizing a Tramadol Addiction
People who have a history of substance abuse are more likely to develop an addiction to tramadol. | However, even those who’ve never abused drugs or alcohol are at risk.
Someone who abuses tramadol might not be addicted to the medication. The existence of both a physical and psychological dependence on tramadol typically indicates an addiction.|
According to the Diagnostic and Statistical Manual of Mental Disorders, there are 11 standards that characterize addiction. | Based on how a lot of the standards apply, someone may have a mild, moderate or severe substance use disorder or addiction.
These behaviours may present in somebody addicted to tramadol:-
- Having a desire to stop taking tramadol, but being unable to do this
- Continuing to take the medication despite any personal problems it is causing
- Losing interest in things that was significant to them
- Spending lots of time attempting to acquire the medication
- Placing tramadol above responsibilities like school, work or appointments
The development of tolerance and withdrawal symptoms are indications of a physical dependence on tramadol. Craving the medication is a really common indication of a psychological dependence.
Intervention and Next Steps
An intervention for someone addicted to tramadol should be carefully planned and implemented. | At times, those addicted to tramadol don’t realize they have a issue or are in denial about their drug misuse.
It isn’t unusual for addicts to feel ambushed or respond defensively to an intervention. The support of a professional interventionist can prepare you and your loved ones with this and other potential reactions. Interventionists direct an addict’s loved ones throughout the intervention process, educate them about addiction and help them plan and execute the intervention.
When staging an intervention for tramadol addiction, timing and location are crucial. Making the enthusiast feel as comfortable as possible is crucial. Make certain to rehearse what you are going to say ahead to make sure your feelings are expressed clearly and thoughtfully.
Treatment for Tramadol Addiction
People that are physically determined by tramadol will experience withdrawal symptoms. Frequent tramadol withdrawal symptoms include sweating, nausea and diarrhea. | Normally, those who have taken higher doses of tramadol and for longer periods of time have more severe withdrawal symptoms.|
Tapering off tramadol by lowering the dose over a few weeks or months is recommended over stopping “cold turkey.
Weaning off the medication this way can help decrease withdrawal symptoms related to tramadol addiction.
The process of ridding the body of this medication, known as detox, is frequently the first step in several tramadol therapy programs. Medically assisted detox is the safest way to detox because the individual is under a physician’s supervision if withdrawal symptoms become life-threatening.
Inpatient and outpatient rehabs offer professional, quality care, providing tramadol addicts their very best chance at a successful recovery.